MAUDE Adverse Event Report: 3M ESPE DENTAL PRODUCTS VANISH 5% SODIUM FLUORIDE WHITE VARNISH; CAVITY VARNISH

3M ESPE DENTAL PRODUCTS VANISH 5% SODIUM FLUORIDE WHITE VARNISH; CAVITY VARNISH
Catalog Number 12150L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Dyspnea (1816)
Date of Event 04/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product used by this office was not returned to 3m oral care for evaluation.
 
Event or Problem Description
On (b)(6) 2018, a dentist reported that a (b)(6) female patient experienced shortness of breath within 5 minutes after application of 3m espe vanish¿ 5% sodium fluoride white varnish (melon flavor); the dentist had the patient rinse and brush off the varnish prior to leaving the office.The patient went to the emergency room later that same day, where benadryl was administered intravenously and one epinephrine injection was administered.Other products used during the dental appointment included a non-3m brand of prophy paste.Current patient status is fine.

Brand Name
VANISH 5% SODIUM FLUORIDE WHITE VARNISH
Common Device Name
CAVITY VARNISH
Manufacturer (Section D)
3M ESPE DENTAL PRODUCTS
2510 conway avenue
st. paul MN 55144 1000
MDR Report Key7430871
Report Number3005174370-2018-00002
Device Sequence Number16448249
Product Code LBH
UDI-Device Identifier30605861013131
UDI-Public30605861013131
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K092141
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 04/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Dentist
Device Catalogue Number12150L
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2018
Initial Report FDA Received Date04/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR